For Better Health
Askdocweb is about side effects
Search for
Online since 2002
Home star Site Map star Resources star Contact Us star Privacy Policy star Advertise

About Retin-a

If you've used Retin-A, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.

Severe acne
Date: 6/13/2015
Hi. I am 24 and have severe acne on for head, cheek and most recently chin area that leave black spots. A friend advice me to use retin A(Jensen 0.05) and a moisturizer afterwards. I have been using olive oil as a night time moisturizer and rose water as a toner as well as olay salicylic acid cleanser. Can i continue using these products. Thanks

AskDocWeb: Severe acne needs medical attention. Please consult with your healthcare provider. They will be able to tell you which products you may use safely.

Date: 6/26/2015
I have used retin a . and i am very depressed because it started scarring to my skin . i just left it and i m depressed the scats would go or not :'(

AskDocWeb: It seems that more than a few patients miss the part of the instructions that say the condition of your skin may get worse before it gets better. Although it might make scars look worse initially, it does stimulate collagen production, which helps fill in some of the scarring over time. But it does take quite a while.

Redness and burning effect
Date: 7/4/2015
I have apply a little bit of retina mixed with hydroquinione under my under eyes, so how to remove the redness and the burning effect?

AskDocWeb: The redness and burning effect are often experienced by those first starting use. Many doctors (such as Suzanne Kim Doud Galli, Washington Facial Plastic Surgeon) recommend waiting a week before using it again. If you use it once a week for a few weeks and then increase to twice a week for a few weeks, it may be less irritating. This gives your skin a chance to get used to the Retin-A.

Short Retin-A review
Date: 7/14/2015
Works great...reduces pimple outbreak and oil on oily skin.

Sleep problem
Date: 7/24/2015
I started taking .10 Retin A, and I have tried several times but it keeps me awake. I think it's working on two brown spots that bother me, but I am going to stop again as it definitely keeps me from sleeping.

Stretch marks?
Date: 7/25/2015
Please can I use retin a on my stretch marks between my legs

AskDocWeb: According to the Mayo Clinic, "Some research has shown that tretinoin cream (Retin-A, Renova, Avita) may improve the appearance of recent stretch marks - those that are less than a few months old and still pink or red in color. If you're pregnant or nursing, your doctor may opt to delay topical retinoid therapy or choose an alternative treatment. Tretinoin, when it works, helps to rebuild collagen, making the stretch mark look more like your normal skin. Tretinoin can irritate your skin. This treatment isn't effective on older stretch marks."

Does Retin-A make your skin peel?
Date: 8/26/2015
I used Retin A 20 years ago. It used to nake my skin peel. Now i am using it again to try and get rid of some scarring. Does retin a still make your skin peel as that seems the only way to get rid of it?

AskDocWeb: Yes, it works the same way today as it did 20 years ago.

Short review
Date: 8/27/2015
Love Retin A. You must always use a 50+ sunscreen.

Orange peel texture
Date: 8/29/2015
I'm currently using Retin A micro .04% and it hasn't competley cleared my skin but on my cheeks I do notice like a bumpy "orange peel" texture. I have been using it for about a year and half my skin does get irrrated and super inflamed after I shower. I'm scared the the bumpy ness orange peel on my skin won't go away. I'm thinking about stopping using it.

Acnelak soap?
Date: 12/3/2015
it is a very useful soap, I m using it since teen bt my qustion is, m I using it improperly. how to properly use acnelak soap? plz tell

AskDocWeb: Sorry Tanya, we don't keep track of products made in other countries.

Date: 12/10/2015
Hyperpigmentation will be back after getting off retin a.

Facial moles
Date: 1/14/2016
I was told that retin A or vitamin A cream won't take away facial moles, but eventually will lighten them. As it does for freckles. But you should always use a moisturizer with either product.

Retin-A and hypopigmentation
Date: 2/3/2016
I used retin-a, tretinoin, for 3 months. Strength .025%. Always applied heavy moisturizer afterwards. I used very little so I didn't have scaling, red face. What did happen was patches of hypopigmentation, lighter, white skin, appeared on my cheeks, forehead, chin and under my nose. The borders are irregular and extra white, especially the one under my nose.

I spent hundreds of dollars to ask the opinion of dermatologists, not the prescribing one because he didn't even bother to tell me this was a possible side effect. One said the color may or may not come back and the second one said it can't be the tretinoin. But nothing else changed and I didn't spontaneously develop vitiligo at the same time I used retin-a. And it's not bacteria or fungus either. I look so disgusting. I'm using tacrolimus and its so oily it's clogging my pores and causing me to break out in acne. It is go vitiligo which is caused by something else so the tacrolimus won't work for me, I'm Just desperate.

Now I look so disgusting. This medication does cause hypopigmentation regardless of the fact no one seems knowledgeable about it. I'm light, olive skin by the way but it can cause these white lesions on anyone. And it's permanent. There is no pigment in these areas and the skin looks weird. I'm hideous for life. Don't do it. It will destroy your face. And I did thorough research before starting, no where did I see anything about potential for hypopigmentation or I never would have risked it because I know hypopigmentation is permanent.

Drs clearly need an education on this to warn their patients. All I was offered was to bleach the rest of my face, no thanks. I hate this medication and hate how ugly it made me. And no, make-up does not cover it up, it just falls off those areas because the skin texture is weird and different. I hate this medication and I hate how idiotic Drs are, if your job is being a dermatologist, and you prescribe this medication, it's your duty to know the side effects. It's so irresponsible and unethical. I hate Drs too

AskDocWeb: Thanks for sharing your experience with others here Maz. This is one of the subjects we are taking a closer look at and hope to post more in the future about this.

Report - 96 - 97 - 98 - 99 - 100 - Page 101 -

If you find this page useful share it with others. If you have used Retin-A, use the form below to add your review of Retin-A, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by!

Your name:
Your email:
Add your product review in the box below:

The following advertisement helps pay for the cost of publishing this information:

Drug Test got you worried? CLICK HEREAd

This consumr advocate website is protected by copyright 2010-2015 Askdocweb, Inc. All Rights Reserved. This is a layman's report Retin-a and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.
Bottom of page